Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 19, 2021, 3:59 PM EDT for Okeechobee County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2021, 3:59 PM EDT (19:59 UTC)
- Expired
- Apr 19, 2021, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
392
WWUS82 KMLB 191959
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
359 PM EDT Mon Apr 19 2021
FLZ058-192045-
Okeechobee FL-
359 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 445 PM
EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Basinger, Fort Drum and Kissimmee Prairie Preserve.
LAT...LON 2734 8105 2735 8103 2736 8104 2736 8105
2738 8107 2738 8111 2742 8114 2744 8114
2746 8117 2748 8118 2764 8110 2764 8078
2756 8078 2756 8077 2742 8078 2733 8104
TIME...MOT...LOC 1958Z 224DEG 30KT 2744 8107
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 3:40 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 19, 3:40 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 340 PM EDT Mon Apr 19 2021 .DISCUSSION... ...Heavy Rain Potential Continues through Midweek... Current-Tonight...Frontal movement southward is evidenced well in radar trend over the last few hours, as strong thunderstorms have shifted southward, reaching coastal Brevard County and now exiting south of Lake Okeechobee and coastal Palm Beach County. The front is currently analyzed from New Symrna Beach to Tampa Bay, just a few miles south from the morning analysis placement. After a brief lull in activity earlier this afternoon, showers and storms quickly ramped up, but generally remained below strong thresholds. Convection streaming across the peninsula from the Gulf has mostly weakened as of the mid afternoon, suggesting that the remainder of the evening should be relatively benign, albeit isolated strong storms south of a line from Kissimmee to Melbourne. With the HRRR finally catching up to latest trends, have higher confidence in a brief period of quieting this evening and early tonight, with rain chances dropping to 20-40% through midnight, and even lower north of I-4 where skies have already begun to clear in Marion & Putnam counties. The front will continue its journey southward this evening and overnight, potentially even reaching near Lake Okeechobee. However, rain chances will rebound quickly to above 50% just prior to daybreak as additional upper forcing arrives to FL, expanding eastward from the northern Gulf Coast, and the front floats back northward. Lows tonight mainly in the mid to upper 60s, although far northern Lake and Volusia counties may record values in the upper 50s to lower 60s, feeling an influence of slightly cooler air behind the front. Tomorrow...Tuesday looks to be the wettest day of the week, as the dancing boundary retreats back northward one last time. No change to expected rainfall, as record PW values over 2.00" continue to pump along the boundary from the Gulf. Widespread showers with embedded thunderstorms are anticipated, with a few strong to marginally severe storms that could produce similar impacts as seen the past few days. Rainfall totals tomorrow on the order of 1-2", contributing to the 2-4" totals already received over the last few days in the area. With the ground becoming more saturated, the chance for minor flooding becomes enhanced, and thus an increased flood concern will be present tomorrow, generally south of I-4 and for areas that have already received multiple rounds of heavy rain. PoPs tomorrow at an unheard of 80-90% for April, which might be a little aggressive given trends over the last 48 hours, but definitely making a dent in the rainfall deficit across the peninsula. Another day of extensive cloud cover keeping highs ranging from the mid 70s to lower 80s. Tuesday Night-Wednesday Night...The lingering frontal boundary will begin to jog slightly southward Tuesday night, as a reinforcing cold front pushes into the Southeast. Rain chances will remain elevated through the overnight, but will finally see some decreases across northern portions of the area, as PoPs range from around 30% north of I-4 to 60% along the Treasure Coast. A couple of thunderstorms will also remain possible. Additional rainfall amounts of 0.25-1" expected. Morning lows falling into the 60s. The reinforcing cold front will cross into northern Florida through the day on Wednesday, finally forcing the persistent boundary south of the Florida peninsula. Shower and thunderstorm chances lingering into Wednesday evening, but will be greatly reduced from the previous two days. In fact, expecting dry conditions north of I-4, with chances remaining around 50-60% along the Treasure Coast, mainly in the morning. PoPs will continue to decrease from north to south through the day; Then, only a slight chance of showers for Wednesday night along the southern Treasure Coast. Wednesday afternoon highs will take advantage of the decreasing cloud cover, rising into the mid-80s. Thursday-Saturday(modified previous)...High pressure builds in across the Southeast U.S. and FL to end the week. Dry conditions prevail Thursday and Friday, with afternoon highs in the upper 70s to low 80s. Breezy north winds early on Thursday quickly veer onshore by Thursday afternoon. Overnight lows settle into the mid/upper 50s inland and low/mid 60s along the coast. Models are indicating another front could cross the local area next weekend, but there are considerable timing and location differences. For now, have opted to add a 20 percent chance of rain for Saturday. && .AVIATION... Generally MVFR/IFR cigs across the area, however the front has dropped a bit south of KEVB, allowing for cloud breaks this afternoon for DAB/SFB/LEE. Most SHRA/TSRA activity through 00Z will concentrate south of MLB, with lingering low clouds persisting through the overnight. Expect showers to come to an end briefly this evening into the early morning, ramping up again after 10/12Z. Low stratus will accompany showers early tomorrow, leading to another day of widespread MVFR/IFR. Confidence is high in numerous showers through most of Tue, with lower confidence in exact setup of thunderstorms thru the TAF period. && .MARINE... Tonight-Tomorrow...Showers and storms will move quickly offshore from the mainland across the Atlantic waters, generally south of Cape Canaveral through the remainder of the afternoon and evening. Activity will redevelop early tomorrow morning, with heavy rain and potential for gusty winds through most of the day. Position of the slow moving frontal boundary will cause varying wind direction, which will shift from onshore in the morning to southeast by the afternoon, remaining 10-15 knots. Seas 2-3 ft. Tuesday night-Wednesday night...The persistent boundary continues to linger into Wednesday morning, bringing high rain chances with embedded thunderstorms possible. However, a reinforcing cold front pushing through the Southeast will reach northern Florida Wednesday, finally forcing the boundary south of the peninsula. Winds will continue to vary across the local waters, though mostly remaining around 10 knots or less. Seas 2-3ft. Thursday-Friday(previous)...High pressure builds across the local waters, ushering in breezy north winds Thursday morning that become northeast by the afternoon. A period of hazardous boating conditions is possible due to the winds, though seas are expected to remain at 2-4 feet. By Friday, winds become east at 10-15 knots with seas 2-3 feet nearshore and 4 feet offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 76 63 83 / 30 80 30 10 MCO 65 78 66 84 / 60 90 40 20 MLB 67 81 65 83 / 60 90 60 30 VRB 67 83 66 84 / 60 90 60 40 LEE 64 76 65 83 / 40 80 30 10 SFB 64 77 65 85 / 50 90 30 10 ORL 67 78 67 85 / 50 90 40 10 FPR 66 83 67 84 / 70 90 60 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Smith LONG TERM/RADAR....Leahy DECISION SUPPORT...Negron
Hazardous weather outlook, Apr 19, 7:44 AM EDT, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 744 AM EDT Mon Apr 19 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 744 AM EDT Mon Apr 19 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Locally heavy showers and embedded lightning storms will quickly move eastward across central Florida during this morning and through the afternoon, with further development somewhat southward later today. The primary threats within any storms which develop will be torrential rainfall, occasional to frequent cloud to ground lightning, wind gusts up to 45 mph and up to one inch hail. The main areas for storms will stretch across all of central FLorida during much of today. Successive rounds of showers and storms are likely in many areas. .FLOOD IMPACT... Accumulation of rainfall from successive rounds of precipitation will lead to standing water in low spots and along roadways mainly south of a line from Leesburg to Sanford and Scottsmoor. Accumulated water will create possible driving hazards, as rain amounts of 2 to 3 inches will be possible locally by late tonight. .RIP CURRENT IMPACT... Ocean conditions will produce a moderate risk of rip currents today at Atlantic coast beaches. Always swim within sight of a lifeguard, and do not swim alone. .MARINE THUNDERSTORM GUST IMPACT... Locally gusty winds from morning to afternoon storms may affect the larger inland lakes and then quickly push offshore of the Volusia, Brevard and Treasure Coast. Any storms will be capable of producing briefly strong winds greater than 34 knots, and occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. High coverage of showers and storms will continue across much of central Florida, and especially south of Volusia and Lake counties on Tuesday. A stalled surface front will provide the focus for several rounds of potentially heavy rainfall and minor flooding of streets and poorly drained low lying areas. Rainfall amounts may total 3 to 4 inches, or a little higher in some areas by late Tuesday. A moderate risk of rip currents will continue at area beaches early this week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed, especially for rainfall reports greater than 3 inches and flooding outside of low areas. Smith/Pendergrast
In the hours before
Local storm report, Apr 19, 10:56 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1056 AM EDT MON APR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST 5 N GIFFORD 27.75N 80.40W
04/19/2021 M47.00 MPH Indian River FL MESONET
WXFLOW SITE JUNGLE TRAIL MEASURED A WIND GUST OF 47
MPH/41 KT.
&&
KNSpecial weather statement, Apr 19, 11:28 AM EDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1128 AM EDT Mon Apr 19 2021
FLZ058-059-064-191630-
St. Lucie FL-Okeechobee FL-Martin FL-
1128 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...SOUTHEASTERN
OKEECHOBEE AND MARTIN COUNTIES UNTIL 1230 PM EDT...
At 1127 AM EDT, Doppler radar was tracking a strong thunderstorm
over Tradition, or near Port Saint Lucie, moving east at 30 mph.
Additional storms are expected to move off of Lake Okeechobee over
the next hour.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Treasure Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2716 8071 2721 8081 2714 8087
2717 8088 2722 8096 2740 8069 2756 8040
2756 8036 2758 8036 2759 8035 2758 8033
2756 8032 2760 8033 2761 8030 2707 8008
TIME...MOT...LOC 1527Z 251DEG 26KT 2728 8044
LeahySpecial weather statement, Apr 19, 12:25 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1225 PM EDT Mon Apr 19 2021
FLZ059-064-191715-
St. Lucie FL-Martin FL-
1225 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND MARTIN
COUNTIES UNTIL 115 PM EDT...
At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Palm City, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown and Tequesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2712 8068 2719 8068 2739 8021
2707 8008
TIME...MOT...LOC 1624Z 250DEG 26KT 2702 8031
LeahyLocal storm report, Apr 19, 12:56 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1256 PM EDT MON APR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND GST 5 ESE JENSEN BEACH 27.20N 80.17W
04/19/2021 M39 MPH Martin FL MESONET
WEATHERSTEM SITE HOUSE OF REFUGE OBSERVED A WIND GUST OF
39 MPH/34 KT.
&&
KNSpecial weather statement, Apr 19, 1:06 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
106 PM EDT Mon Apr 19 2021
FLZ058-059-064-191800-
St. Lucie FL-Okeechobee FL-Martin FL-
106 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...EASTERN OKEECHOBEE
AND MARTIN COUNTIES UNTIL 200 PM EDT...
At 101 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Basinger to 6 miles southeast
of Buckhead Ridge to near Canal Point. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Treasure Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2716 8071 2721 8081 2714 8087
2719 8091 2723 8099 2730 8100 2730 8103
2733 8105 2735 8103 2737 8106 2756 8078
2756 8028 2707 8008
TIME...MOT...LOC 1701Z 248DEG 36KT 2729 8102 2707 8080 2683 8059
LeahySpecial weather statement, Apr 19, 3:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
359 PM EDT Mon Apr 19 2021
FLZ058-192045-
Okeechobee FL-
359 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 445 PM
EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Basinger, Fort Drum and Kissimmee Prairie Preserve.
LAT...LON 2734 8105 2735 8103 2736 8104 2736 8105
2738 8107 2738 8111 2742 8114 2744 8114
2746 8117 2748 8118 2764 8110 2764 8078
2756 8078 2756 8077 2742 8078 2733 8104
TIME...MOT...LOC 1958Z 224DEG 30KT 2744 8107
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:13 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
| Apr 18, 8:35 PM EDT | Special Weather Statement | MLB | Volusia | 25 min |
| Apr 18, 9:00 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Apr 18, 9:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Apr 19, 12:20 AM EDT | Special Marine Warning | MLB | 40 min | |
| Apr 19, 3:28 AM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Apr 19, 3:53 AM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 19, 3:56 AM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 19, 5:59 AM EDT | Special Weather Statement | MLB | Okeechobee | 31 min |
| Apr 19, 6:25 AM EDT | Areal Flood Advisory | MLB | Osceola | 95 min |
| Apr 19, 6:38 AM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Apr 19, 7:24 AM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Apr 19, 7:39 AM EDT | Special Marine Warning | MLB | 30 min | |
| Apr 19, 8:25 AM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Apr 19, 8:28 AM EDT | Special Marine Warning | MLB | 29 min | |
| Apr 19, 9:23 AM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 52 min |
| Apr 19, 9:25 AM EDT | Special Marine Warning | MLB | 65 min | |
| Apr 19, 10:03 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 42 min |
| Apr 19, 10:08 AM EDT | Special Marine Warning | MLB | 52 min | |
| Apr 19, 10:41 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 49 min |
| Apr 19, 11:28 AM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 62 min |
| Apr 19, 12:25 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Apr 19, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Apr 19, 1:06 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 54 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.